Alert archive / Indiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 79, NWS Indianapolis, IN

September 25, 2007Randolph County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Sep 25, 2007, 7:30 PM EDT for Randolph County, Indiana. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 25, 2007, 7:30 PM EDT (23:30 UTC)
Expired
Sep 25, 2007, 8:00 PM EDT
In force
30 min
Issued by
NWS Indianapolis, IN
Area
Counties, with a storm outline in the text

County Randolph County, IN

The radar

The Indianapolis radar (KIND), 116 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 25, 7:50 PM EDTTSTM WND DMG8 Ene Winchester, INTREE DOWN IN UNION CITY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.5 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-09-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 578 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-09-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
578 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1285 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
-37 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIND 252330
SVRIND
INC135-260000-
/O.NEW.KIND.SV.W.0079.070925T2330Z-070926T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
730 PM EDT TUE SEP 25 2007

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RANDOLPH COUNTY IN EAST CENTRAL INDIANA...

* UNTIL 800 PM EDT

* AT 726 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR FARMLAND...OR ABOUT 17
  MILES SOUTHEAST OF DUNKIRK...AND MOVING NORTHEAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WINCHESTER...RIDGEVILLE...SARATOGA AND SALEM

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

LAT...LON 4002 8483 4001 8521 4014 8521 4015 8522
      4032 8522 4032 8482
TIME...MOT...LOC 2330Z 226DEG 29KT 4017 8504

$$

CP
2 follow-up statements
000 
WWUS53 KIND 252346
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
746 PM EDT TUE SEP 25 2007

INC135-260000-
/O.CON.KIND.SV.W.0079.000000T0000Z-070926T0000Z/
RANDOLPH-
746 PM EDT TUE SEP 25 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR NORTHEASTERN RANDOLPH COUNTY...

AT 745 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR SARATOGA...OR ABOUT 13
MILES SOUTH OF PORTLAND...MOVING NORTHEAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SALEM

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 4007 8483 4018 8503 4032 8514 4032 8482
TIME...MOT...LOC 2346Z 226DEG 29KT 4026 8492

$$

CP
000 
WWUS53 KIND 252358
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
759 PM EDT TUE SEP 25 2007

INC135-260009-
/O.EXP.KIND.SV.W.0079.000000T0000Z-070926T0000Z/
RANDOLPH-
759 PM EDT TUE SEP 25 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RANDOLPH COUNTY
EXPIRES AT 800 PM EDT...

LAT...LON 4007 8483 4018 8503 4032 8514 4032 8482
TIME...MOT...LOC 2359Z 226DEG 29KT 4033 8482

$$

CP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 25, 2:30 PM EDT, 5 hours earlier.

Area forecast discussion, Sep 25, 2:30 PM EDT, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
230 PM EDT TUE SEP 25 2007

.DISCUSSION...

FORECAST FOCUS IS ON CHANCES FOR RAIN THROUGH THU.

AT 18Z COLD FRONT EXTENDED FROM WI INTO MO. TROPICAL PLUME OF
MOISTURE EXTENDED FROM LA NORTHWARD INTO IL AND IN. ON WV SATELLITE
AN UPPER WAVE WAS NOTED IN THE OVERALL FLOW ACROSS AR. SCT SHRA AND
ISOLD TSRA WERE ACROSS THE FORECAST AREA /FA/.

MODELS ARE IN FAIR AGREEMENT WITH THE CONTINUED EXCEPTION OF FRONTAL
WAVE ON WED. GFS/ECMWF/CANADIAN ALL INDICATE A WAVE IN SOME FASHION
WHILE NAM CONTINUES NOT TO. HOWEVER SREFS ALSO SHOW A WAVE. THUS
FEEL THAT A WAVE WILL FORM...THOUGH NOT NECESSARILY AS STRONG AS GFS
INDICATES DUE TO POSSIBLE MINOR FEEDBACK ISSUES. OTHERWISE WENT WITH
A BLEND.

CURRENT WAVE ACROSS AR THAT WAS HELPING PRODUCE TSRA CURRENTLY
ACROSS AR/MO/KY SHOULD BRING THE TSRA N INTO THE FA LATE THIS AFTN.
MEANWHILE COLD FRONT WILL SLOWLY MOVE SE REACHING THE FA LATE
TONIGHT. EXPECT SHRA/TSRA ACTIVITY ALONG AND AHEAD OF THE FRONT.
GIVEN ALL OF THIS LIKELY POPS CONTINUE TO LOOK GOOD ACROSS NWRN HALF
OF FA. ACROSS SERN HALF OF FA WILL GO HIGH CHANCE POPS WITH
SCATTERED WORDING DUE TO LATER ARRIVAL OF FRONT. GUIDANCE TEMPS ARE
SIMILAR AND LOOK REASONABLE GIVEN CLOUDS/RAIN.

ON WEDNESDAY FRONT WILL SLOWLY CROSS THE FA AS WAVE DEVELOPS ALONG
IT. WILL CONTINUE LIKELY POPS ACROSS MOST OF FA GIVEN THIS. WILL
DECREASE POPS A BIT ACROSS NORTHERN AREAS DURING THE AFTN AS FRONT
SINKS A LITTLE FARTHER SOUTH. MET/MAV GUIDANCE ARE SIMILAR AND LOOK
OK AGAIN.

WAVE WILL EXIT THE FA DURING WED NIGHT SO WILL CONTINUE CHANCE POPS.
SYSTEM LOOKS TO BE JUST FAR ENOUGH E ON THU TO REMOVE THE LINGERING
POPS ACROSS SRN FA. ANOTHER UPPER WAVE WILL MOVE ACROSS THE LAKES
THU AFTN BUT WILL NOT PRODUCE ANY PRECIP ACROSS FA DUE TO LACK OF
MOISTURE.

HIGH PRESSURE WILL THEN WORK IN FOR FRI/SAT PROVIDING NICE WEATHER.
ANOTHER FRONT WILL ARRIVE IN THE SUNDAY/SUNDAY NIGHT TIMEFRAME.
TIMING STILL UNCERTAIN SO WILL JUST KEEP SMALL CHANCE POPS SUN NIGHT.

&&

.AVIATION...DISCUSSION FOR 18Z TAF ISSUANCE.
WK VORT CENTER CURRENTLY MOVING ACROSS INDIANA CURRENTLY PRODUCING
NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS.  ACTIVITY SHOULD BECOME
MORE WIDELY SCATTERED THIS EVENING AS VORT CENTER CONTINUES EAST.
THEN NEXT ROUND OF MORE NUMEROUS PRECIPITATION WILL BE WITH COLD
FRONT WHICH WILL MOVE INTO KLAF AREA TOWARDS 09Z AND TO KIND AND
KLAF AREA NEAR OR SHORTLY AFTER 12Z. CEILINGS WILL BE MOSTLY VFR
UNTIL COLD FRONT AND DROPPING INTO LOWER MVFR CATEGORY OR POSSIBLY
IFR CATEGORY WITH FRONT.  MODELS ESPECIALLY GFS INDICATE FRONT MAY
STALL ACROSS CENTRAL INDIANA PROBABLY NEAR KHUF AND KIND AREA DURING
THE DAY ON WEDNESDAY SO LOWER CEILINGS NOT AS CERTAIN THERE.  ALSO
VSBYS SHOULD DROP INTO ALL AREAS LATE TONIGHT AND IMPROVE BACK TO
VFR BY END OF TAF PERIOD.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...CS
AVIATION...JH
Hazardous weather outlook, Sep 25, 10:17 AM EDT, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1017 AM EDT TUE SEP 25 2007

INZ021-028>031-038-261430-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-TIPTON-
1017 AM EDT TUE SEP 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR FAR NORTHERN SECTIONS OF CENTRAL
INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WILL BE LIKELY OVER THE AREA TODAY AND TONIGHT. THE
MAIN THREATS WILL BE HEAVY RAIN AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE WILL BE A CHANCE OF THUNDERSTORMS ON WEDNESDAY. THE MAIN
THREAT FROM THESE STORMS WILL BE HEAVY RAIN AND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

ORGANIZED SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER SPOTTERS
ARE ENCOURAGED TO REPORT ANY STRONG WINDS THEY OBSERVE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ035>037-039>049-051>057-060>065-067>072-261430-
FOUNTAIN-MONTGOMERY-BOONE-HAMILTON-MADISON-DELAWARE-RANDOLPH-
VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-
OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-
BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
1017 AM EDT TUE SEP 25 2007 /917 AM CDT TUE SEP 25 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT. THE MAIN THREATS FROM
THESE STORMS WILL BE HEAVY RAIN AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WILL BE LIKELY ON WEDNESDAY. THE MAIN THREATS FROM
THESE STORMS WILL BE HEAVY RAIN AND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

ORGANIZED SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER SPOTTERS
ARE ENCOURAGED TO REPORT ANY STRONG WINDS THEY OBSERVE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

In the hours before

Local storm report, Sep 25, 5:26 PM EDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
526 PM EDT TUE SEP 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     7 W NORTH VERNON        39.01N 85.76W
09/25/2007                   JENNINGS           IN   LAW ENFORCEMENT

            A TREE WAS DOWNED.

&&

NIELD
Local storm report, Sep 25, 5:28 PM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
528 PM EDT TUE SEP 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND DMG     6 N NORTH VERNON        39.09N 85.63W
09/25/2007                   JENNINGS           IN   LAW ENFORCEMENT

            TREES WERE DOWNED.

&&

NIELD
Local storm report, Sep 25, 5:35 PM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
535 PM EDT TUE SEP 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0526 PM     TSTM WND DMG     2 NW PITTSBORO          39.89N 86.49W
09/25/2007                   HENDRICKS          IN   PUBLIC

            CONSTRUCTION TRAILERS WERE BLOWN ONTO THE HIGHWAY AT MILE
            MARKER 60 ON INTERSTATE 74.

&&

NIELD
Local storm report, Sep 25, 6:32 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
632 PM EDT TUE SEP 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0616 PM     TSTM WND DMG     5 N SEYMOUR             39.03N 85.89W
09/25/2007                   JACKSON            IN   LAW ENFORCEMENT

            POWER LINES WERE DOWNED JUST NORTH OF INTERSTATE 65 AND
            STATE ROAD 11.

&&

NIELD
Local storm report, Sep 25, 7:21 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
721 PM EDT TUE SEP 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0702 PM     TSTM WND DMG     3 S PENDLETON           39.96N 85.74W
09/25/2007                   MADISON            IN   LAW ENFORCEMENT

            TREES WERE DOWNED.

0703 PM     TSTM WND DMG     S MARKLEVILLE           39.98N 85.62W
09/25/2007                   MADISON            IN   LAW ENFORCEMENT

            TREES WERE DOWNED.

0708 PM     TSTM WND DMG     4 N MARKLEVILLE         40.04N 85.62W
09/25/2007                   MADISON            IN   LAW ENFORCEMENT

            TREES WERE DOWNED.

&&

NIELD

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 25, 4:35 PM EDTSevere Thunderstorm WarningINDJennings40 min
Sep 25, 5:06 PM EDTSevere Thunderstorm WarningINDBoone, Hendricks, Putnam39 min
Sep 25, 6:04 PM EDTSevere Thunderstorm WarningINDBartholomew, Decatur, Jackson, Jennings41 min
Sep 25, 6:42 PM EDTSevere Thunderstorm WarningINDDelaware, Hancock, Henry, Madison48 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.